Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 172, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 27, 2019, 1:23 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2019, 1:23 PM CDT (18:23 UTC)
- Expired
- Sep 27, 2019, 2:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 1:00 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 27, 1:00 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 100 PM CDT Fri Sep 27 2019 .SYNOPSIS... Issued at 303 AM CDT Fri Sep 27 2019 An active weather pattern will bring periods of showers and thunderstorms, as far south as central Illinois, for the next couple days, as a frontal boundary moves in. In addition, warmer and humid air will push in from the south. && .UPDATE... Issued at 1044 AM CDT Fri Sep 27 2019 Updated the forecast for current convective trends in central Illinois and to make minor adjustments to temperatures. Thunderstorms with periods of heavy rain are currently concentrated along the Illinois River valley due to low level moist, warm advection. The low level flow is nearly parallel to the convection, so training of storms and a slow eastward progression will result in a slower eastward progression. Will need to keep an eye on further development in this area into early afternoon...but as the low level jet weakens/shifts northeastward there should be a decline in the coverage of the thunderstorms in central IL early this afternoon. Only isolated/spotty showers can be expected in east central IL, with mostly sunny and very warm conditions in southeast IL. Temperatures will vary considerably across the forecast area, with mid to upper 70s for highs NW of the IL River, lower to middle 80s in central IL and around 90 in southeast IL. With a pretty stout lower/mid level cap for later this afternoon into early this evening, convection will be scattered at most in west central and central IL. Will need the advancing cold front to force showers and t-storms to develop at or behind the front late this evening and overnight. Each updated convective allowing model run seems to be pushing this a bit later as a result. && .SHORT TERM...(Today and tonight) ISSUED AT 303 AM CDT Fri Sep 27 2019 A 40-45 kt southwesterly low-level jet brings strong moisture transport into the western CWA this morning. Isolated showers have already developed in eastern IA/northern IL, and as the jet veers and convergence increases this morning, activity will build south, primarily affecting locations northwest of I-55 into midday. This afternoon, forecast soundings show strong warming in the 850-700 mb layer, indicating a strong capping inversion will set up, limiting convection. Brisk southwest winds ahead of a cold front to our northwest, will produce quite an airmass change from yesterday, as upper 60s to near 70 dewpoints advect in, along with unseasonably warm air. A strong cold front advancing from the northwest, is expected to spark convection in eastern IA and far northwest IL late afternoon into early evening. The thermodynamic environment along and ahead of the front would support strong to severe convection into early evening, with ML CAPEs +2000 J/kg and 40-45 kt 0-6 km bulk shear. However, the strongly capped environment ahead of the front should tend to limit activity to immediately along and behind the front. With a slightly slower frontal timing, CAMs suggest storms will enter the far NW CWA during the early to mid evening as diurnal instability quickly wanes. As a result would expect intensity to quickly drop off as storms overspread the NW CWA tomorrow evening, but will need to monitor for the potential large hail or downburst winds for a few hour window into mid evening, primarily NW of the IL River. With both the morning and evening convection, locally heavy rain is possible as Pwats rise to 1.8-2". These values are at the top of climatology for late Sept. .LONG TERM...(Saturday through Thursday) ISSUED AT 303 AM CDT Fri Sep 27 2019 Models are in good agreement that the front will stall across central IL on Saturday. There is little in the way of mid/upper level support, but with weak low level convergence, have low chance pops over the northwest half of the area (along and north of the front). The front will provide a sharp temperature gradient, with northeast flow behind the front limiting highs to the lower 70s over the northern third, while southwest flow south of the boundary pushes the southeast CWA into the upper 80s/near 90. Shower/storm chances linger, again mainly in the west/northwest half of the area Saturday night into early Sunday. By Sunday afternoon the front should get a good push north, resulting from cyclogenesis in the Plains. This sends the convection farther northwest out of the CWA for late weekend, and also spreads the summer-like heat and humidity from southern IL back north across central IL. Monday through Tuesday, a digging western US trough allows a strong sub-tropical ridge to our south to expand north. This shunts the storm track even farther northwest, with dry, but unseasonably hot and humid air overspreading the region. 850 mb temps near +20C will support highs in the mid 80s to lower 90s, or 10-20 degrees above normal. Medium range models are in fair agreement that the ridge breaks down mid-week. The active frontal zone eventually works in from the northwest late Tuesday night through Wednesday night, with a good chance for storms and locally heavy rain given anomalously high Pwats. NBM brings mid-upper 60s highs on Thursday for the north half, but confidence on the degree of cool air push behind the front is low due to poor model consistency. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 100 PM CDT Fri Sep 27 2019 Complex TAFs for central IL the next 24 hours with a combination of existing convection around the I-74 corridor and the expectation for additional convection, potential for LLWS and IFR ceilings tonight. Current convection at KPIA and KCMI will continue in those areas until 19-20z with occasional MVFR ceilings with the CBs. We should see a lull in this activity as the short range convective allowing models show the low level jet weakening and shifting more northeastward. Thus, VFR conditions can be expected much of the afternoon. The wind fields are rather disturbed due to outflow boundaries from the thunderstorms, but these should settle back to a gusty southerly flow during the afternoon. The next potential for convection is expected this evening after 01-03z in central IL as the strong low level flow ahead of an advancing cold front continues to pump low level moisture into west central, then central Illinois. The front is expected to move through the I-55 corridor around or shortly after midnight, then slow down as it becomes nearly parallel to the upper level flow. Periodic showers and IFR ceilings are expected behind the front at KPIA and KBMI. Not a lot of confidence that the lowest ceilings will make to the other TAF sites in central IL. However, with the boundary settling very close to the I-72 corridor will go with MVFR ceilings for now after daybreak Saturday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Miller SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...Miller
Hazardous weather outlook, Sep 27, 11:55 AM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1155 AM CDT Fri Sep 27 2019 ILZ027>031-036>038-040>043-047-048-281100- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Peoria-Schuyler-Stark-Tazewell-Woodford- 1155 AM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of central Illinois, generally north of a Beardstown to Bloomington line. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms at midday will diminish this afternoon, but additional storms are likely again this evening. There is an enhanced risk of severe weather with these latter storms. Large hail and damaging winds are the primary concerns, though a few tornadoes cannot be ruled out, especially when the storms first form. Heavy rain is also a concern, which may cause areas of flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms are possible from Saturday into early Sunday, and again Tuesday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed early this afternoon, but the most likely activation period is between 6 pm and 10 pm. ILZ044>046-049>057-061-281100- Champaign-Christian-Coles-Douglas-Edgar-Macon-Morgan-Moultrie- Piatt-Sangamon-Scott-Shelby-Vermilion- 1155 AM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms at midday will continue early this afternoon, mainly north of I-72 to Danville. A few of these storms may be strong to severe, with hail and damaging winds. Additional storms this evening also have the potential to be strong to severe. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are possible from Saturday into Sunday morning, and again Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through early afternoon east of I-55, then activation may be needed again later this evening. ILZ062-063-066>068-071>073-281100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1155 AM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms are possible near the I-70 corridor today and tonight. Severe weather is not expected in southeast Illinois. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional storms are forecast for late Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Local storm report, Sep 27, 12:15 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1215 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL EAST PEORIA 40.67N 89.55W
09/27/2019 E0.50 INCH TAZEWELL IL PUBLIC
MPING REPORT
1125 AM HAIL ARMINGTON 40.34N 89.31W
09/27/2019 E0.88 INCH TAZEWELL IL PUBLIC
DIME TO NICKEL SIZE.
&&
GEELHARTLocal storm report, Sep 27, 12:25 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1225 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
09/27/2019 M2.00 INCH KNOX IL COCORAHS
&&
GEELHARTSpecial weather statement, Sep 27, 12:46 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1246 PM CDT Fri Sep 27 2019
ILZ031-271830-
Woodford-
1246 PM CDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODFORD COUNTY
UNTIL 130 PM CDT...
At 1245 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flanagan to near Metamora. Movement was
east at 35 mph.
Penny size hail and wind gusts of 40 mph will be possible with these
storms.
Locations impacted include...
Metamora, Germantown Hills, Minonk, Roanoke, Rome, Spring Bay, Bay
View Gardens, Peoria Heights, Cazenovia, Benson, Panola and Low
Point.
This includes Interstate 39 between mile markers 17 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4090 8893 4075 8893 4078 8956 4085 8953
4088 8950 4091 8948
TIME...MOT...LOC 1745Z 274DEG 29KT 4085 8890 4080 8931
GeelhartLocal storm report, Sep 27, 1:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
107 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 5 N PEORIA 40.82N 89.62W
09/27/2019 M3.43 INCH PEORIA IL MESONET
INCLUDING 2.08 INCHES IN 1 HOUR. APRS MESONET
1245 PM HEAVY RAIN DUNLAP 40.86N 89.68W
09/27/2019 M2.99 INCH PEORIA IL MESONET
INCLUDING 2.03 INCHES IN 1 HOUR. APRS MESONET
&&
GEELHARTLocal storm report, Sep 27, 1:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
112 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 1 NW METAMORA 40.80N 89.38W
09/27/2019 E1.00 INCH WOODFORD IL MESONET
MPING REPORT
0111 PM HAIL PEORIA HEIGHTS 40.75N 89.57W
09/27/2019 E0.50 INCH PEORIA IL PUBLIC
&&
GEELHARTLocal storm report, Sep 27, 1:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL 1 WSW PEORIA 40.74N 89.62W
09/27/2019 M1.00 INCH PEORIA IL MESONET
MPING REPORT
0110 PM HAIL PEORIA HEIGHTS 40.75N 89.57W
09/27/2019 E0.88 INCH PEORIA IL TRAINED SPOTTER
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:31 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Sep 27, 9:49 AM CDT | Areal Flood Advisory | ILX | Knox, Marshall, Peoria, Stark | 3 hr |
| Sep 27, 11:29 AM CDT | Special Weather Statement | ILX | McLean | 46 min |
| Sep 27, 11:47 AM CDT | Special Weather Statement | ILX | Marshall | 28 min |
| Sep 27, 12:29 PM CDT | Areal Flood Advisory | ILX | Marshall, Peoria, Woodford | 2 hr |
| Sep 27, 12:46 PM CDT | Special Weather Statement | ILX | Woodford | 44 min |
| Sep 27, 1:10 PM CDT | Areal Flood Advisory | ILX | Marshall, Woodford | 3 hr |
| Sep 27, 1:32 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Sep 27, 1:35 PM CDT | Special Weather Statement | ILX | Knox | 40 min |
| Sep 27, 1:38 PM CDT | Flash Flood Watch | ILX | Cass, Fulton, Knox, McLean, Marshall, Mason and 8 more | 17 hr |
| Sep 27, 1:56 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 34 min |
| Sep 27, 3:25 PM CDT | Special Weather Statement | ILX | Woodford | 35 min |
| Sep 27, 4:05 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Tazewell, Woodford | 25 min |
| Sep 27, 4:30 PM CDT | Areal Flood Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 3 hr |
| Sep 27, 6:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 41 min |
| Sep 27, 6:55 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.